Texas, 2025Damaging Winds in Texas, July 8, 2025
July 8, 2025 · NWS OUN · 10 events in 4 counties and zones
Scattered evening thunderstorms developed across portions of western-north Texas on the 8th. Despite modest deep-layer wind fields (contributing to modest wind shear), strong instability and consolidated outflow boundaries led to occasional reports of severe wind gusts.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 10
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered evening thunderstorms developed across portions of western-north Texas on the 8th. Despite modest deep-layer wind fields (contributing to modest wind shear), strong instability and consolidated outflow boundaries led to occasional reports of severe wind gusts.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jul 8, 5:08 PM CST, 2 hours 35 minutes earlier. Its key messages:
- Updated at 606 PM CDT Tue Jul 8 2025
- Scattered storms this afternoon/evening bring a risk of localized flooding and damaging winds.
- Hot and humid conditions Thursday and Friday with heat indices near 105 deg F possible in the southeast.
- Another chance for storms arrives with a front this weekend.
Area forecast discussion, Jul 8, 5:08 PM CST, 2 hours 35 minutes before
Area Forecast Discussion
National Weather Service Norman OK
608 PM CDT Tue Jul 8 2025
...New AVIATION...
.KEY MESSAGES...
Updated at 606 PM CDT Tue Jul 8 2025
- Scattered storms this afternoon/evening bring a risk of
localized flooding and damaging winds.
- Hot and humid conditions Thursday and Friday with heat indices
near 105 deg F possible in the southeast.
- Another chance for storms arrives with a front this weekend.
&&
.NEAR TERM...
(Rest of today and tonight)
Issued at 120 PM CDT Tue Jul 8 2025
An outflow boundary continues to move south across northern
Oklahoma this morning and the airmass is becoming uncapped. We are
seeing storms beginning to develop along this boundary early this
afternoon and this is expected to become more widespread this
afternoon. Mixed layer instability of 2000-3000 J/kg will be
sufficient for some strong to severe storms, with the strong winds
and hail. Many of the models and the NBM seem to be significantly
under representing the storm potential, so have increased POPs
from NBM for today and this evening. Storm potential will decrease
late this evening.
&&
.SHORT TERM...
(Wednesday through Thursday night)
Issued at 120 PM CDT Tue Jul 8 2025
Some lingering storm potential will continue in the day and early
evening Wednesday, mainly in the southeast. Otherwise it looks
like the precipitation potential is at a minimum Wednesday night
into Thursday with more ridging aloft pushing into the Plains.
&&
.LONG TERM...
(Friday through Monday)
Issued at 131 AM CDT Tue Jul 8 2025
Hot and humid conditions are expected to continue into Friday, with
high temperatures in the 90s and heat index values potentially
reaching 105 degrees in the southeastern parts of the forecast area
again.
Forecast models show a cold front approaching the region Friday
night. There remains some uncertainty regarding the exact timing and
strength of this front, as it appears to give us only a glancing
blow. Still, its passage will bring another round of thunderstorm
chances, followed by a brief cooldown in temperatures this weekend
that will be most noticeable across northern Oklahoma.
Day
&&
.AVIATION...
(00Z TAFS)
Issued at 606 PM CDT Tue Jul 8 2025
Scattered thunderstorms will continue to affect parts of the fa
this evening. Storms are expected to weaken/dissipate after
sunset. Strong variable winds will be possible near some of the
storms. Scattered showers/storms will be possible again Wednesday
afternoon in parts of the fa. VFR/MVFR ceilings are expected this
TAF period. Winds will generally be from the S and SE except those
locations where outflow boundary moves through which would cause
shifting winds for a brief period.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 71 93 72 95 / 30 10 0 0
Hobart OK 70 98 72 100 / 30 0 0 0
Wichita Falls TX 73 96 74 98 / 20 10 10 0
Gage OK 67 96 70 99 / 20 0 0 0
Ponca City OK 70 93 72 95 / 20 10 10 0
Durant OK 73 92 73 95 / 30 20 10 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&
NEAR TERM...26
SHORT TERM...26
LONG TERM....14
AVIATION...25
In the hours before
Local storm report, Jul 8, 6:39 PM CST, 1 hour 4 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
739 PM CDT Tue Jul 8 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM Tstm Wnd Gst 1 SW Medford 36.80N 97.75W
07/08/2025 M61 MPH Grant OK Mesonet
&&
BunkerSpecial weather statement, Jul 8, 6:51 PM CST, 52 minutes before
Special Weather Statement
National Weather Service Norman OK
751 PM CDT Tue Jul 8 2025
OKZ022-035-090115-
Kiowa OK-Washita OK-
751 PM CDT Tue Jul 8 2025
...A strong thunderstorm will impact portions of southeastern Washita
and northeastern Kiowa Counties through 815 PM CDT...
At 751 PM CDT, Doppler radar was tracking a strong thunderstorm near
Cloud Chief, moving south at 15 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Mountain View, Gotebo, Cloud Chief, and Cowden.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3536 9890 3531 9862 3528 9862 3528 9863
3498 9862 3502 9886 3510 9903
TIME...MOT...LOC 0051Z 013DEG 12KT 3525 9882
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
WareLocal storm report, Jul 8, 6:54 PM CST, 49 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
754 PM CDT Tue Jul 8 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0746 PM Tstm Wnd Gst Kremlin 36.55N 97.83W
07/08/2025 E70 MPH Garfield OK Fire Dept/Rescue
&&
BunkerLocal storm report, Jul 8, 6:55 PM CST, 48 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
755 PM CDT Tue Jul 8 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0754 PM Hail Kremlin 36.55N 97.83W
07/08/2025 E1.25 Inch Garfield OK Fire Dept/Rescue
&&
BunkerLocal storm report, Jul 8, 7:16 PM CST, 27 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
816 PM CDT Tue Jul 8 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0814 PM Hail 1 W Enid 36.40N 97.90W
07/08/2025 E1.00 Inch Garfield OK Emergency Mngr
&&
BunkerLocal storm report, Jul 8, 7:39 PM CST, 4 minutes before
Preliminary Local Storm Report
National Weather Service Norman OK
839 PM CDT Tue Jul 8 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0834 PM Tstm Wnd Gst 3 SE Hobart 35.00N 99.06W
07/08/2025 M69 MPH Kiowa OK ASOS
&&
BunkerThunderstorm Wind, Hardeman
- When
- July 8, 7:43 PM CST to 7:45 PM CST
- Where
- Hardeman County, 3.42 mi W of Goodlett
- Measured
- 66 kt (76 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 34.344, -99.940
Goodlett (GOOD) Mesonet observation. Severe (>50-knot) wind gusts occurred during the event time, with the peak gust of 66 knots occurring at 1944 LST.
Thunderstorm Wind, Hardeman
- When
- July 8, 7:48 PM CST
- Where
- Hardeman County, 3.42 mi W of Goodlett
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 34.344, -99.940
Goodlett (GOOD) Mesonet observation.
Thunderstorm Wind, Foard
- When
- July 8, 8:32 PM CST to 8:33 PM CST
- Where
- Foard County, 13.66 mi W of Crowell
- Measured
- 59 kt (68 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 33.992, -99.958
Comanche Springs (COMA) Mesonet. Severe (>50-knot) wind gusts occurred during the event time, with the peak gust of 59 knots occurring at 2032 LST.
Thunderstorm Wind, Foard
- When
- July 8, 8:46 PM CST
- Where
- Foard County, 0.51 mi ENE of Crowell
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 33.983, -99.712
Crowell (CROW) Mesonet observation.
Thunderstorm Wind, Foard
- When
- July 8, 8:50 PM CST to 8:54 PM CST
- Where
- Foard County, 0.51 mi ENE of Crowell
- Measured
- 70 kt (81 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 33.983, -99.712
Crowell (CROW) Mesonet observation. Severe (>50-knot) wind gusts occurred during the event time, with the peak gust of 70 knots occurring at 2053 LST.
Thunderstorm Wind, Knox
- When
- July 8, 9:32 PM CST
- Where
- Knox County, 3.13 mi NW of Knox City
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 33.446, -99.865
Knox City (KNOX) Mesonet observation.
Thunderstorm Wind, Foard
- When
- July 8, 10:01 PM CST
- Where
- Foard County, 0.51 mi ENE of Crowell
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 33.983, -99.712
Crowell (CROW) Mesonet observation.
Thunderstorm Wind, Baylor
- When
- July 8, 10:24 PM CST to 10:26 PM CST
- Where
- Baylor County, 2.16 mi SW of Seymour Muni Arpt
- Measured
- 56 kt (64 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 33.632, -99.291
Seymour (SEYM) Mesonet observation. Severe (>50-knot) wind gusts occurred during the event time, with the peak gust of 56 knots occurring at 2224 LST.
Thunderstorm Wind, Baylor
- When
- July 8, 10:28 PM CST to 10:32 PM CST
- Where
- Baylor County, 2.16 mi SW of Seymour Muni Arpt
- Measured
- 63 kt (72 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 33.632, -99.291
Seymour (SEYM) Mesonet observation. Severe (>50-knot) wind gusts occurred during the event time, with the peak gust of 63 knots occurring at 2230 LST.
Thunderstorm Wind, Baylor
- When
- July 8, 10:35 PM CST to 10:39 PM CST
- Where
- Baylor County, 2.16 mi SW of Seymour Muni Arpt
- Measured
- 62 kt (71 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 33.632, -99.291
Seymour (SEYM) Mesonet observation. Severe (>50-knot) wind gusts occurred during the event time, with the peak gust of 62 knots occurring at 2236 LST.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Debris Flow and Damaging Winds in New Mexico, July 8, 20253 deaths · 2 injured · $50 million · 72 kt wind · 7 events
- Damaging Winds and Lightning Strike in New Jersey, July 8, 20251 death · 55 kt wind · 17 events
- Wildfire in Washington, July 8, 2025$11 million · 1 event
- Hail and Damaging Wind in Kansas, July 8, 2025$2.5 million · 2.5 in hail · 10 events
- Flash Flood and Flood in Illinois, July 8, 2025$400,000 · 2 events
- Hail and Damaging Winds in Oklahoma, July 8, 2025$125,000 · 1.75 in hail · 24 events
- Damaging Wind in Oregon, July 8, 2025$150,000 · 61 kt wind · 1 event
- Damaging Winds in Maryland, July 8, 2025$54,000 · 67 kt wind · 16 events
- Damaging Winds in Virginia, July 8, 2025$55,000 · 50 kt wind · 13 events
- Damaging Winds in Pennsylvania, July 8, 2025$45,000 · 61 kt wind · 9 events
- Damaging Winds and Lightning Strike in Virginia, July 8, 2025$46,000 · 52 kt wind · 8 events
- Hail and Damaging Winds in Oklahoma, July 8, 2025$53,000 · 1 in hail · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1281482, 1281483, 1281505, 1281489, 1281485, 1281510, 1281497, 1281513, 1281519, 1281532.